Skip to Main content Skip to Navigation
Journal articles

Spectral theory for random Poincaré maps

Abstract : We consider stochastic differential equations, obtained by adding weak Gaussian white noise to ordinary differential equations admitting N asymptotically stable periodic orbits. We construct a discrete-time, continuous-space Markov chain, called a random Poincaré map, which encodes the metastable behaviour of the system. We show that this process admits exactly N eigenvalues which are exponentially close to 1, and provide expressions for these eigenvalues and their left and right eigenfunctions in terms of committor functions of neighbourhoods of periodic orbits. The eigenvalues and eigenfunctions are well-approximated by principal eigenvalues and quasistationary distributions of processes killed upon hitting some of these neighbourhoods. The proofs rely on Feynman–Kac-type representation formulas for eigenfunctions, Doob's h-transform, spectral theory of compact operators, and a recently discovered detailed-balance property satisfied by committor functions.
Complete list of metadatas

Cited literature [51 references]  Display  Hide  Download

https://hal.archives-ouvertes.fr/hal-01397184
Contributor : Nils Berglund <>
Submitted on : Friday, April 21, 2017 - 2:14:54 PM
Last modification on : Friday, April 19, 2019 - 1:30:08 PM
Document(s) archivé(s) le : Saturday, July 22, 2017 - 12:56:06 PM

File

spectralTheoryForRandomPoincar...
Files produced by the author(s)

Identifiers

Citation

Manon Baudel, Nils Berglund. Spectral theory for random Poincaré maps. SIAM Journal on Mathematical Analysis, Society for Industrial and Applied Mathematics, 2017, 49 (6), pp.4319-4375. ⟨10.1137/16M1103816⟩. ⟨hal-01397184v2⟩

Share

Metrics

Record views

741

Files downloads

355